Alert archive / Ohio / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 61, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 13, 2017, 4:37 PM EDT for Morrow County, Ohio. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2017, 4:37 PM EDT (20:37 UTC)
- Expired
- Jun 13, 2017, 5:30 PM EDT
- In force
- 53 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Morrow County, OH
The radar
The Cleveland radar (KCLE), 124 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 4:50 PM EDT | TSTM WND DMG | Cardington, OH | SEVERAL REPORTS OF TREES AND POWERLINES DOWN IN THE CARDINGTON AREA. ALSO REPORTS OF TREES DOWN NEAR IBERIA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.6 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1831 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 1049 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
933
WUUS51 KCLE 132037
SVRCLE
OHC117-132130-
/O.NEW.KCLE.SV.W.0061.170613T2037Z-170613T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
437 PM EDT TUE JUN 13 2017
The National Weather Service in Cleveland has issued a
* Severe Thunderstorm Warning for...
Morrow County in north central Ohio...
* Until 530 PM EDT
* At 436 PM EDT, a severe thunderstorm was located near Mount Gilead,
moving southeast at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect damage to
trees and power lines.
* Locations impacted include...
Mount Gilead, Galion, Cardington, Ashley, Chesterville, Sparta,
Edison, Marengo, Fulton, Iberia and Shauck.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4036 8293 4041 8293 4042 8302 4049 8301
4049 8296 4064 8296 4064 8286 4072 8285
4071 8262 4067 8262 4067 8265 4064 8264
4063 8262 4055 8262 4055 8264 4035 8265
TIME...MOT...LOC 2036Z 307DEG 9KT 4059 8285
HAIL...1.00IN
WIND...60MPH
$$
LaPlante1 follow-up statement
920
WWUS51 KCLE 132126
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
526 PM EDT TUE JUN 13 2017
OHC117-132136-
/O.EXP.KCLE.SV.W.0061.000000T0000Z-170613T2130Z/
Morrow OH-
526 PM EDT TUE JUN 13 2017
...THE SEVERE THUNDERSTORM WARNING FOR MORROW COUNTY WILL EXPIRE AT
530 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire.
LAT...LON 4036 8293 4041 8293 4042 8302 4049 8301
4049 8296 4064 8296 4064 8286 4072 8285
4071 8262 4067 8262 4067 8265 4064 8264
4063 8262 4055 8262 4055 8264 4035 8265
TIME...MOT...LOC 2126Z 307DEG 9KT 4052 8272
$$
LaPlanteWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 1:20 PM EDT, 3 hours 17 minutes earlier.
Area forecast discussion, Jun 13, 1:20 PM EDT, 3 hours 17 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 120 PM EDT Tue Jun 13 2017 .SYNOPSIS... A weak cold front will drop south into the area today and stall for Wednesday then slowly lift back north of the area Thursday into Friday. A cold front will push east through the region Sunday. && .NEAR TERM /THROUGH TONIGHT/... No major changes from previous update. Scattered convection has developed across the area, and adjusted pops to the latest radar and hi-res trends. Switched to coverage wording for the forecast through the evening, back to slight chance after Midnight. Temps have shot up rapidly this afternoon, even behind the outflow boundary with winds off of the lake, so adjusted the temperature trends a bit. Still expecting a rapid diminishment of convection after the 02-04Z timeframe, and will look to refine pops a bit more before the next forecast update. Previous discussion... Fairly significant changes to the forecast today and tonight as new data coming in shows frontal boundary pushing well through the area this afternoon/evening and likely settling south of the area tomorrow morning. This has resulted in a lowering of pops overnight, cutting to slight chance south and southwest, with sub-mentionable pops north and northeast. Growing more and more confident in this scenario, as latest satellite and obs trends show a boundary already pushing onshore across far NE OH and NW PA. This is likely an outflow from the remnant central Great Lakes MCS that moved through overnight vs. the actual synoptic front. Much of today's forecast still remains on track, with the front progged to move south of the lake between 18Z and 21Z, but then pushing through the area entirely by the 02-03Z timeframe. Marginal risk still looks warranted with 2500-3500 j/kg SBCAPE building south of the front, however little/no deep layer shear, nearly saturated environment up through 700mb, very dry air above 700mb has the makings of a less-organized pulse- type storm environment with downburst wind potential the primary threat. Some minor adjustments to high temps today, especially across far NE OH and NW PA where winds have already flipped more NW/N off of the lake and forecast highs have been lowered. && .SHORT TERM /WEDNESDAY THROUGH FRIDAY NIGHT/... The front will be stalled over the cwa Wed then lift nne back out of the cwa Thu and Thu night which should leave only small chc pops for mainly the east on Fri. Overall, there is not a big flood threat but with a prolonged threat for tsra, if some spots see repeated heavy rains then some localized flood related issues could develop. The severe threat should stay limited. Temps should run near or slightly above normal Wed and Thu then trend a few degrees warmer for Fri as the warm front lifts off to the ne. && .LONG TERM /SATURDAY THROUGH MONDAY/... The first half of the long term forecast looks fairly active with the extended guidance showing an upper trough over the Great Lakes that will support an area of low pressure and its associated cold front at the surface. Given a favorable setup for convection with good upper level support, have raised pops to high chance pops for much of Saturday and Sunday until the cold front passes early Monday morning. Temperatures through this time period will be close to normal as the area will be in the warm sector of the cold front through the weekend. The first couple days of the next work week certainly will be a change of pace from the past two weeks or so. Cold air behind the cold front will move in with support from northwest flow aloft. A broad area of high pressure is progged to develop, keeping things rather dry for Monday and much of Tuesday. So while, these couples days will be dry, temperatures will take a tumble into the low to mid 70s, or a couple degrees below normal. && .AVIATION /18Z Tuesday THROUGH Sunday/... A cold front will sink south into the region this afternoon. Unstable conditions south of the front will lead to rapid cumulus development through the afternoon hours, with scattered TSRA possible. Coverage should be fairly widespread, but only mention TSRA in a TEMPO at KMFD and KCAK this afternoon, with VCTS mention at KFDY, KTOL and KYNG. TSRA activity should diminish rapidly after 00Z, with some localized MVFR BR developing overnight, especially where thunderstorms persist this afternoon. Winds will veer from southwesterly south of the front to northerly north of the front, becoming generally calm after Midnight. OUTLOOK...Non-VFR possible in thunderstorms through Thursday night. && .MARINE... The lake will start rather benign today as southerly flow continues over the basin. However, a weak cold front will shift south throughout the day today and winds will flip around from the south to the north and eventually to the northeast for Wednesday, once the front stalls south of the lake. Winds will pick up while northeast on Wednesday and for now look to be below SCA conditions, although waves may be close in the 2 to 4 feet range. The front will then move back north on Thursday as a warm front and winds will shift back around to the south for Thursday and should remain in a south to southwest flow through much of the weekend. These southerly winds should be much of the same that we have seen from the past couple days with 5-15 knots over the lake for much of the end of the week. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Adams NEAR TERM...Greenawalt SHORT TERM...Adams LONG TERM...Sefcovic AVIATION...Greenawalt MARINE...Sefcovic
Hazardous weather outlook, Jun 13, 4:28 AM EDT, 12 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 428 AM EDT Tue Jun 13 2017 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-140830- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull- Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow- Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie- 428 AM EDT Tue Jun 13 2017 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and Tonight. There is a marginal risk for severe thunderstorms for most of the area today and tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a marginal risk for severe thunderstorms Wednesday through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-140830- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 428 AM EDT Tue Jun 13 2017 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jun 13, 3:50 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
350 PM EDT TUE JUN 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HEAVY RAIN 4 WNW MASSILLON 40.81N 81.59W
06/13/2017 M1.30 INCH STARK OH MESONET
&&
THOMPSONLocal storm report, Jun 13, 3:52 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
352 PM EDT TUE JUN 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0347 PM HAIL 5 SW SHELBY 40.83N 82.73W
06/13/2017 E0.25 INCH CRAWFORD OH TRAINED SPOTTER
&&
THOMPSONLocal storm report, Jun 13, 4:09 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
409 PM EDT TUE JUN 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HEAVY RAIN NASHVILLE 40.60N 82.11W
06/13/2017 M1.40 INCH HOLMES OH MESONET
1 HOUR RAINFALL.
&&
THOMPSONLocal storm report, Jun 13, 4:18 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
418 PM EDT TUE JUN 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HEAVY RAIN 3 S HARTVILLE 40.92N 81.33W
06/13/2017 M1.12 INCH STARK OH MESONET
&&
THOMPSONLocal storm report, Jun 13, 4:22 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
422 PM EDT TUE JUN 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG 2 NW DANVILLE 40.47N 82.29W
06/13/2017 KNOX OH 911 CALL CENTER
MULTIPLE TREES DOWN IN KNOX COUNTY. APPLE VALLEY RD.
DANVILLE AMITY ROAD, BEACON RD AND JONATHAN DRIVE.
&&
GARNETLocal storm report, Jun 13, 4:34 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
434 PM EDT TUE JUN 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 PM TSTM WND DMG LEXINGTON 40.68N 82.59W
06/13/2017 RICHLAND OH 911 CALL CENTER
SEVERAL TELEPHONE POLES AND TREES REPORTED DOWN IN THE
TROY TOWNSHIP AREA.
&&
GARNETThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 12:42 PM EDT | Special Weather Statement | CLE | Wayne | 48 min |
| Jun 13, 2:27 PM EDT | Special Weather Statement | CLE | Stark | 33 min |
| Jun 13, 2:34 PM EDT | Special Weather Statement | CLE | Holmes, Knox, Morrow | 56 min |
| Jun 13, 2:36 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Holmes, Knox, Richland | 39 min |
| Jun 13, 2:49 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 41 min |
| Jun 13, 3:17 PM EDT | Special Weather Statement | CLE | Knox, Morrow | 58 min |
| Jun 13, 3:25 PM EDT | Severe Thunderstorm Warning | CLE | Holmes, Knox | 50 min |
| Jun 13, 3:31 PM EDT | Areal Flood Advisory | CLE | Stark | 3 hr |
| Jun 13, 3:32 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Wyandot | 43 min |
| Jun 13, 3:45 PM EDT | Flash Flood Warning | CLE | Ashland, Holmes, Knox, Richland | 6 hr |
| Jun 13, 4:25 PM EDT | Areal Flood Advisory | CLE | Crawford, Marion, Morrow, Wyandot | 4 hr |
| Jun 13, 4:27 PM EDT | Severe Thunderstorm Warning | CLE | Hancock, Seneca, Wyandot | 63 min |
| Jun 13, 4:30 PM EDT | Flash Flood Warning | CLE | Richland | 6 hr |
| Jun 13, 4:33 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Huron, Richland | 57 min |
| Jun 13, 5:47 PM EDT | Severe Thunderstorm Warning | CLE | Sandusky, Wood | 58 min |
| Jun 13, 5:49 PM EDT | Areal Flood Advisory | CLE | Huron | 4 hr |
| Jun 13, 5:53 PM EDT | Severe Thunderstorm Warning | CLE | Hancock | 52 min |
| Jun 13, 5:57 PM EDT | Flash Flood Warning | CLE | Hancock | 6 hr |
| Jun 13, 7:10 PM EDT | Severe Thunderstorm Warning | CLE | Sandusky, Wood | 46 min |
| Jun 13, 7:55 PM EDT | Areal Flood Advisory | CLE | Hancock, Seneca | 4 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.